Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 3, NWS Gaylord, MI

January 14, 2016

NWS Gaylord, MI issued this small craft advisory at Jan 14, 2016, 3:48 PM EST. It took effect at Jan 15, 2016, 1:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 3:48 PM EST (20:48 UTC)
In effect from
Jan 15, 2016, 1:00 AM EST
Expired
Jan 15, 2016, 1:00 PM EST
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

546 
WHUS73 KAPX 142048
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EST THU JAN 14 2016

LHZ345>348-LMZ341-342-LSZ321-322-150500-
/O.NEW.KAPX.SC.Y.0003.160115T0600Z-160115T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
348 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
615 
WHUS73 KAPX 150345
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1045 PM EST THU JAN 14 2016

LHZ345>348-LMZ341-342-LSZ321-322-151145-
/O.CON.KAPX.SC.Y.0003.160115T0600Z-160115T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1045 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
277 
WHUS73 KAPX 150859
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 AM EST FRI JAN 15 2016

LHZ345>348-LMZ341-342-LSZ321-322-151700-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-160115T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
913 
WHUS73 KAPX 151541
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1041 AM EST FRI JAN 15 2016

LHZ345>348-LMZ341-342-LSZ321-322-151800-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-160115T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1041 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:30 PM EST, 18 minutes earlier.

Area forecast discussion, Jan 14, 3:30 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EST THU JAN 14 2016

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 249 PM EST THU JAN 14 2016

HIGH IMPACT WEATHER: POSSIBILITY OF LIGHT FREEZING PRECIPITATION
TOWARD MORNING.

MAIN CONCERN: PRECIPITATION TYPE.

MERGING UPPER JETS OVER NORTHCENTRAL US/CENTRAL CANADA THIS MORNING
WITH UPPER DIVERGENCE CENTERED OVER THE UPPER MIDWEST. IN THE MID
LEVELS UPPER LOW CENTERED OVER MANITOBA. WAVE IN THE RIGHT
ENTRANCE REGION OF SOUTHERN PART OF SPLIT JET OVER THE CENTRAL
ROCKIES WITH RIDGING ACROSS THE MIDWEST. 850MB TEMPS AT APX 12Z
AROUND -15C...DTX -8C...ILX 3C SO STRONG THERMAL GRADIENT JUST TO
OUR SOUTH. MID LEVELS OVER HEAD ARE QUITE DRY...BUT KGRB SHOWS
MORE MID AND UPPER LEVEL MOISTURE. AT THE SURFACE...WARM FRONT
EXTENDS FROM LOW IN DAKOTAS INTO SRN LAKE MICHIGAN. RADAR SHOWING
RETURNS MOSTLY SNOW FROM NORTH DAKOTA TO NORTHERN WI AND INTO
CENTRAL MI.

MID LEVEL WAVE WITH HIGHER MOISTURE AHEAD CONTINUES EAST TODAY WITH
WARM FRONT ADVANCING NORTH AND EAST...STEADY LIGHT SNOW WILL MOVE IN
THIS MORNING IN THE WARM ADVECTION PATTERN AND CONTINUE THROUGH MUCH
OF THE DAY OVER THE REGION. BEST RETURNS CURRENTLY ON RADAR OVER
NORTH DAKOTA IN STRONGER UPPER DIVERGENCE. THAT AREA OF DIVERGENCE
SHOULD MOVE DUE EAST TAKING ANY HEAVIER SNOW NORTH OF OUR REGION.

MODEL SOUNDINGS SHOW WAA SHOULD PUSH TEMPERATURES OFF THE SURFACE
ABOVE FREEZING AFTER MIDNIGHT. HOWEVER...SFC TEMPERATURES WILL
STAY BELOW FREEZING IN MOST AREAS OVERNIGHT. WARM LAYER ON MODELS
THICK ENOUGH AT TIMES FOR FREEZING RAIN POSSIBILITY ALTHO ANY
PRECIPITATION WILL BE LIGHT AND BY THIS TIME THE HIGHEST POPS
WILL BE NORTH OF THE AREA OF CONCERN. ANY LIQUID THAT DOES FALL
SOUTH WILL FALL ON COLD OR SNOW COVERED ROAD SURFACES WHICH COULD
LEAD TO SLIPPERY ROADS BEFORE DAYBREAK.

BASED ON CURRENT RADAR TRENDS...LACK OF UPPER FORCING EXPECT QPF
OF LESS THAN 0.10IN THROUGH DAYBREAK.

&&

.SHORT TERM...(FRIDAY THROUGH SUNDAY)
ISSUED AT 330 PM EST THU JAN 14 2016

SHORT TERM (FRIDAY THROUGH SUNDAY)

HIGH IMPACT WEATHER POTENTIAL: WINTRY MIX OF PRECIPITATION EXPECTED
FRIDAY. LAKE EFFECT SNOW RAMPS UP AGAIN SATURDAY AND SUNDAY.

PRIMARY FORECAST CONCERNS/CHALLENGES: PRECIPITATION TYPE(S) AND
AMOUNTS ON FRIDAY. LAKE EFFECT SNOW TRENDS...AMOUNTS...AND HIGHEST
IMPACTED LOCATIONS FOR SATURDAY AND SUNDAY.

PATTERN OVERVIEW/EVOLUTION: AT THIS HOUR...BROAD UPPER LEVEL
TROUGHING ACROSS THE EASTERN THIRD OF THE CONUS...WITH WEAK RIDGING
AT THE SURFACE PRESENT THIS MORNING HAVING PUSHED EASTWARD AS
LOW PRESSURE AND ATTENDANT SFC WARM FRONT APPROACH FROM THE WEST.
CURRENTLY...THE AFOREMENTIONED AREA OF LOW PRESSURE IS CENTERED OVER
CENTRAL SD...WITH A WARM FRONT SETTING UP A RESPECTABLE TEMPERATURE
GRADIENT ACROSS NORTHERN MI AS THE FRONT BISECTS SOUTHERN MN/CENTRAL
WI/LOWER MI. A COLD FRONT EXTENDS SOUTHWESTWARD ACROSS THE OK/TX
PANHANDLES...WHICH WILL PLAY A ROLE LOCALLY ON FRIDAY AS WELL.
BEYOND FRIDAY...THE PATTERN RETURNS TO THAT OF EARLIER THIS WEEK
WITH A WAVE OUT OF NORTHERN CANADA ROTATING OVERHEARD...BRINGING
FRIGID TEMPERATURES AND ADDITIONAL LAKE EFFECT SNOW CHANCES WITH IT.

FORECAST DETAILS: BY 12Z FRIDAY...LOW PRESSURE CENTERED OVER
SOUTHEAST WI WITH WARM AIR ADVECTION UNDERWAY AS A WARM FRONT IS
DRAPED GENERALLY FROM A TVC TO APN LINE. IN THE SPIRIT OF GETTING
THE KNOWN OUT OF THE WAY EARLY...WILL KEEP LOCATIONS NORTH OF THE
BRIDGE ALL SNOW THROUGHOUT THE EVENT. HOWEVER...THE REMAINDER OF THE
CWA BECOMES MUCH MORE TRICKY. FORECAST SOUNDINGS SUGGEST A BROAD
SPECTRUM OF PRECIP TYPES FROM SOUTH TO NORTH. BY SUNRISE FRIDAY...
ALONG AND SOUTH OF M-72...EXPECTING MAINLY LIGHT LIQUID PRECIP ALONG
AND SOUTH OF M-72. DESPITE SFC TEMPS GENERALLY AOA 32 DEGREES...
REMAIN SLIGHTLY CONCERNED THAT WITH THE RECENT COLD AND POTENTIALLY
STILL PARTIALLY SNOW COVERED ROADS THAT TRAVEL STILL COULD BECOME
SLICK IN SPOTS. ANY FREEZING RAIN POTENTIAL WILL BE SOMETHING THAT
NEEDS MONITORING OVERNIGHT INTO THE EARLY MORNING HOURS. M-72 TO M-
32 REMAINS THE TRANSITION ZONE AT THE START OF THE PERIOD WITH A MIX
OF RAIN/FREEZING RAIN/SNOW AND PERHAPS EVEN A BIT OF SLEET...
ESPECIALLY ACROSS INTERIOR LOCATIONS. THROUGHOUT THE REMAINDER OF
THE MORNING HOURS (15Z-18Z)...TEMPS IN THE LOWEST 4-5 KFT OF THE
COLUMN CONTINUE TO WARM SOUTH OF THE BRIDGE...WITH A PERIOD OF ALL
RAIN EXPECTED TO MAKE ITS WAY NORTHWARD TO NEAR M-32 BEFORE
TRANSITIONING AGAIN TO SNOW AS YOU HEAD TOWARD THE BRIDGE. DURING
THE AFTERNOON...AS LOW PRESSURE TREKS ACROSS NORTHERN LOWER...COLDER
AIR BEGINS TO FILTER IN OVER THE WESTERN HALF OF THE STATE...WITH
'WARM' AIR LIMITED TO EAST OF I-75. WILL CONTINUE TO DEPICT A
TRANSITION BACK TO ALL SNOW FOR AREAS WEST OF I-75...LEAVING RAIN AS
THE PRIMARY PRECIP TYPE FOR AREAS EAST. BY 00Z SATURDAY...LOW
PRESSURE BECOMES CENTERED OVER ALPENA...WITH ALL OF NORTHERN LOWER
BACK TO SNOW SHOWERS...SAVE FOR THE EASTERN ROW OF COUNTIES WHICH
CONTINUE TO SEE WARM ENOUGH AIR TO SUPPORT A RAIN/SNOW MIX THROUGH
ROUGHLY 02-03Z.

IT WON'T TAKE LONG FRIDAY NIGHT FOR LAKE PROCESSES TO RAMP UP ACROSS
FAR NORTHWEST LOWER AND EASTERN UPPER AS THE NEXT BATCH OF ARCTIC
AIR PUSHES INTO THE GREAT LAKES (HIGH TEMPS SUNDAY BACK DOWN IN THE
LOW-MID TEENS). NOT EXPECTING TOO ROBUST OF SNOWFALL FRIDAY NIGHT
INTO EARLY SATURDAY AS DRIER AIR PUSHES OVERHEAD...BUT NONE THE
LESS...LIGHT SNOW WILL CONTINUE TO FLY IN NORTHWEST FLOW FAVORED
LOCATIONS. LATE SATURDAY AND SATURDAY NIGHT IS ESPECIALLY INTRIGUING
AS MID-LEVEL MOISTURE BEGINS TO INCREASE WHICH IN COMBINATION WITH
RISING INVERSION HEIGHTS (~7-10 KFT) AND LOW LEVEL FGEN RESPONSE
GENERATED BY AN INCOMING SURFACE TROUGH AND LAKE AGGREGATE WARMING
(KEEPING THE COLDEST AIR TO THE NORTH AND WEST OF MICHIGAN)...COULD
PRODUCE SOME RATHER HEFTY SNOWFALL IN A NARROW CORRIDOR OF NORTHWEST
LOWER. WILL LIKELY END UP BECOMING A MUCH MORE MESOSCALE EVENT...BUT
SURE IS SOMETHING TO KEEP AN EYE ON MOVING FORWARD FOR SATURDAY
NIGHT-SUNDAY. AT THIS POINT...WILL BEEF UP WORDING FOR ACCUMULATING
SNOWFALL POTENTIAL ACROSS ALL OF NORTHWEST LOWER IN THE GRIDS AND
HAZARDOUS WEATHER PRODUCTS FOR SATURDAY NIGHT THROUGH AT LEAST
SUNDAY.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 330 PM EST THU JAN 14 2016

THE GREAT LAKES REGION WILL BEGIN THE EXTENDED PERIOD BETWEEN A WEAK
AREA OF LOW PRESSURE OVER NEW ENGLAND/QUEBEC AND A LARGE AREA OF
HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS. THIS WILL GENERATE A
PREDOMINATELY NORTHWEST WIND REGIME FUNNELING IN 850MB TEMPERATURES
BETWEEN -15 AND -20C. THESE COLD TEMPERATURES OVER LAKE TEMPERATURES
THAT ARE STILL AROUND 4 TO 5C WILL CREATE PLENTY OF OVER-LAKE
INSTABILITY BY THEMSELVES...NOT TO MENTION A FAIRLY STRONG UPPER
LEVEL LOW PRESSURE WITH AMPLE MOISTURE ALSO TRAVERSING THROUGH THE
UPPER GREAT LAKES REGION AT THE SAME TIME. FORECAST SOUNDINGS SHOW
BOUNDARY LAYER HEIGHTS REACHING 8KFT AT THE BEGINNING OF THE PERIOD
AND DECREASING TO AROUND 4 TO 5KFT BEHIND THE DEPARTING UPPER LEVEL
WAVE. THIS SAID...WE CAN EXPECT SOME PRETTY GOOD SNOW ACCUMULATIONS
SUNDAY NIGHT INTO MONDAY MORNING FROM LAKE ENHANCED SNOW. ONLY HAVE
A COUPLE INCHES OF ACCUMULATING SNOW SUNDAY NIGHT INTO MONDAY
MORNING FOR THE NORTHWEST FLOW FAVORED AREAS...BUT AM FAIRLY
CONFIDENT AS WE MOVE CLOSER TO THIS TIMEFRAME WE WILL BE INCREASING
AMOUNTS. THIS NORTHWEST WIND REGIME WILL LAST THROUGH TUESDAY...BUT
SNOWS SHOULD DECREASE IN INTENSITY AS THE AFOREMENTIONED HIGH
PRESSURE BUILDS INTO NORTHERN MICHIGAN WITH ANTI-CYCLONIC FLOW AND
THE UPPER LEVEL LOW CONTINUES TO THE EAST ALONG WITH THE DEEPER
MOISTURE. BY WEDNESDAY MORNING NORTHERN MICHIGAN WILL BE UNDER THE
RIDGE OF HIGH PRESSURE WITH MUCH DRIER AIR...ANY LAKE INDUCED SNOW
SHOWERS WE SEE WILL BE VERY LIGHT THROUGH THE END OF THE EXTENDED
PERIOD. TEMPERATURES WILL BE COOL...WITH DAYTIME HIGHS IN THE TEENS
TO LOW 20S AND MORNING LOWS IN THE SINGLE DIGITS INLAND AND LOW 10S
CLOSER TO THE GREAT LAKES SHORELINES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 249 PM EST THU JAN 14 2016

MVFR CONDITIONS OVER MOST OF THE REGION EXPECTED TO CONTINUE FOR
NEXT SEVERAL HOURS AS LIGHT SNOW MOVES IN. CEILINGS WILL DECREASE
OVERNIGHT TO IFR CONDITIONS AS THE PRECIPITATION CONTINUES. AREAS
OF NORTHERN LOWER MICHIGAN WILL SEE THE LIGHT SNOW GO TO WINTRY
MIX BEFORE BECOMING ALL RAIN IN KMBL BY MORNING.

&&

.MARINE...
ISSUED AT 330 PM EST THU JAN 14 2016

WINDS WILL GO TO SCA CRITERIA LATER TONIGHT AS THE PRESSURE
GRADIENT TIGHTENS IN RESPONSE TO THE SURFACE LOW CENTER SWINGING
THRU SRN WISCONSIN AND THEN HEADING NE THRU NRN LWR MICHIGAN.
MIXED PRECIP IS POSSIBLE DURING THIS TIME AS WELL AS WARMER AIR
SURGES NORTHWARD INTO LWR MICHIGAN AHEAD OF THE SURFACE LOW. SCA
CONDITIONS SHOULD LAST INTO FRIDAY MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR LHZ345>348.

LM...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR LMZ341-342.

LS...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR LSZ321-322.

&&

NEAR TERM...FARINA
SHORT TERM...GILLEN
LONG TERM...TJL
AVIATION...FARINA
MARINE...MLR
Hazardous weather outlook, Jan 14, 3:34 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
334 PM EST THU JAN 14 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-152045-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
334 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS NORTHERN MICHIGAN
LATE TONIGHT INTO FRIDAY. WHILE MAINLY LIGHT SNOW IS EXPECTED NORTH
OF THE M-32 CORRIDOR...A MIX OF LIGHT SNOW...RAIN...FREEZING RAIN
AND SLEET IS EXPECTED SOUTH OF M-32...PERHAPS CREATING SLICK
TRAVEL THROUGH DAYBREAK...ESPECIALLY ON ALREADY SNOW COVERED
ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE POSSIBILITY OF SLIPPERY ROADS CONTINUES INTO MIDDAY FRIDAY.
THEN ANOTHER ROUND OF LAKE EFFECT SNOW...POTENTIALLY HEAVY AT
TIMES...IS EXPECTED SATURDAY THROUGH MONDAY WITH SEVERAL INCHES OF
ACCUMULATION POSSIBLE ACROSS NORTHWEST LOWER AND EASTERN UPPER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.